Alert archive / Idaho / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 46, NWS Pocatello, ID

July 3, 2009Bingham County, Bonneville County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Jul 3, 2009, 5:16 PM MDT for Bingham County, Bonneville County, Idaho. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 3, 2009, 5:16 PM MDT (23:16 UTC)
Expired
Jul 3, 2009, 6:15 PM MDT
In force
59 min
Issued by
NWS Pocatello, ID
Area
Storm-based polygon

Counties Bingham County, ID, Bonneville County, ID

The radar

The Pocatello radar (KSFX), 59 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:18 PM MDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jul 3, 2:18 PM MDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
218 PM MDT FRI JUL 3 2009

.DISCUSSION...MONSOON MOISTURE COTINUES TO FLOW INTO ID TODAY. A
MINOR WAVE IN THE SW FLOW SHOWS UP OVER NRN NV ON THE WV LOOP. TSTMS
DEVELOPING THS AFTN IN THE DESTABILIZING AIRMASS OVER THE MTNS.
COVERAGE SHOULD CONTINUE TO INCREASE INTO THE EVENING HOURS. PW
VALUES RUNNING OVER 0.9 IN ACCORDING TO NAM BUFR SOUNDINGS...SO
LOCALLY HEAVY RAINFALL IS POSSIBLE WITH SOME OF THE TSTMS. SOME
RADAR INDICATIONS OF SMALL HAIL IN THE TSTMS.

UPPER RIDGING BEGINS TO DOMINATE ON SATURDAY...BUT LINGERING MONSOON
MOISTURE WILL BRING THE THREAT FOR AFTN/EVE TSTMS AGAIN. TSTM
CHANCES DECREASE BY SUNDAY AS THE RIDGE BUILDS. BY TUE...A BROAD
UPPER TROF MOVES INTO THE W COAST...WHICH STRENGTHENS THE SW FLOW
OVER ID. GFS NOT SHOWING MUCH MONSOON MOISTURE...SO ONLY EXPECTING
ISOLD TSTMS IN THE CEN MTNS THRU THE REST OF THE FCST PERIOD. HEDGES
&&

.AVIATION...THUNDERSTORMS HAVE DEVELOPED IN THE LAST HOUR...ALTHOUGH
FEW SHOWERS OUTSIDE THE STORM CELLS.  STRONG CAPE AND STRONGLY
NEGATIVE LIFTED INDICES LINGER UNTIL LATE TONIGHT...THUS HAVE GONE
LONGER THAN NORMAL WITH -TSRA AND KEPT RAIN SHOWERS THROUGH OUT THE
NIGHT PERIOD.  A WIND SHIFT TO THE WEST SHOULD DRY AND STABILIZE THE
ATMOSPHERE ON SAT.  STILL NOT EXPECTING SIGNIFICANT WIND OUTSIDE OF
-TSRA OR ANY CEILING/VISIBILITY PROBLEMS...AGAIN OUTSIDE OF -TSRA.
AT THIS TIME...COVERAGE NOT EXPECTED TO INTRODUCE TEMPO GROUPS FOR
THUNDERSTORMS AND HAVE LEFT IT AS VCTS.  MESSICK

&&

.FIRE WEATHER...SUBTROPICAL MOISTURE STILL OVER THE FORECAST AREA
AND SHOULD LINGER FOR ANOTHER 36 HOURS.  AN EVENTUAL WIND SHIFT TO
THE WEST EITHER SAT AFTERNOON OR SAT NIGHT WILL DRY AND STABILIZE
THE ATMOSPHERE.  WIND ALSO EXPECTED TO INCREASE AS AN UPPER LEVEL
TROUGH MOVES IN FROM THE WEST.  BY MON...PRECIP THREAT GOES TO NEAR
ZERO AND TEMPERATURES WITH THE INCOMING LOW DROP.  MESSICK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 3, 4:17 AM MDT, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
417 AM MDT FRI JUL 3 2009

IDZ017>025-031-032-041030-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
417 AM MDT FRI JUL 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

MONSOONAL MOISTURE IS EXPECTED TO TRIGGER SCATTERED SHOWERS AND
THUNDERSTORMS TODAY THROUGH THIS EVENING. SOME OF THESE STORMS MAY
BE STRONG AND COULD PRODUCE HEAVY DOWNPOURS...SMALL HAIL AND WIND
GUSTS TO 50 MPH. ACTIVITY IS EXPECTED TO WEAKEN AND BECOME
ISOLATED OVERNIGHT.

THE SNAKE RIVER AT BLACKFOOT REMAINS JUST BELOW FLOOD STAGE. HEAVY
RAINFALL IS POSSIBLE TODAY AND MAY AGGRAVATE ALREADY HIGH WATER LEVELS.
CONTINUE TO MONITOR THE LATEST FORECASTS FOR UPDATES ON THIS SITUATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THE FOURTH OF
JULY. THE BEST CHANCES FOR PRECIPITATION WILL BE IN THE SOUTHERN
AND EASTERN HIGHLANDS. LOCALLY HEAVY RAINFALL WILL ALSO BE
POSSIBLE IN THESE AREAS. ACTIVITY WILL WEAKEN AND BECOME ISOLATED
IN THE EVENING HOURS. DRIER WEATHER IS EXPECTED FOR THE FIRST HALF
OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Local storm report, Jul 3, 2:28 PM MDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
228 PM MDT FRI JUL 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     HAIL             3 S ARCO                43.60N 113.31W
07/03/2009  E0.50 INCH       BUTTE              ID   TRAINED SPOTTER

0227 PM     HAIL             3 S ARCO                43.60N 113.31W
07/03/2009  M0.50 INCH       BUTTE              ID   TRAINED SPOTTER

&&

PANGEL
Special weather statement, Jul 3, 2:37 PM MDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
237 PM MDT FRI JUL 3 2009

IDZ020-032-032130-
BUTTE ID-
237 PM MDT FRI JUL 3 2009

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO

UNTIL 330 PM MDT

AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ARCO..MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   CENTRAL INL...

LAT...LON 4381 11278 4347 11282 4359 11334 4379 11335
TIME...MOT...LOC 2037Z 276DEG 11KT 4365 11324

HEDGES
Special weather statement, Jul 3, 3:40 PM MDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
340 PM MDT FRI JUL 3 2009

IDZ020-021-032245-
JEFFERSON ID-BUTTE ID-BONNEVILLE ID-BINGHAM ID-MADISON ID-
340 PM MDT FRI JUL 3 2009

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN BUTTE COUNTY IN EAST CENTRAL IDAHO
  WEST CENTRAL MADISON COUNTY IN SOUTHEAST IDAHO
  NORTHWESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
  NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  JEFFERSON COUNTY IN SOUTHEAST IDAHO

UNTIL 445 PM MDT

AT 333 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF
TERRETON TO 9 MILES SOUTHWEST OF ATOMIC CITY..AND MOVING EAST AT 20
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   TABER...
   ROBERTS...
   LEWISVILLE... MENAN AND  ROCKFORD...
   LORENZO... MORELAND... RIGBY... UCON AND  ROSE...

HEAVY RAIN CAN MAKE DRIVING ON INTERSTATE 15 DANGEROUS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4377 11170 4312 11244 4337 11326 4399 11254
TIME...MOT...LOC 2139Z 290DEG 16KT 4385 11230 4333 11288

WYATT
Local storm report, Jul 3, 3:51 PM MDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
351 PM MDT FRI JUL 03 2009...CORRECTION

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLASH FLOOD      3 W KETCHUM             43.69N 114.42W
07/03/2009                   BLAINE             ID   EMERGENCY MNGR

            MUD SLIDE AT WARM SPRINGS ROAD - 2 FEET DEEP, 30 FEET
            WIDE. ROAD IS CLOSED.

&&

PANGEL
Local storm report, Jul 3, 4:31 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
431 PM MDT FRI JUL 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND GST     15 WNW IDAHO FALLS      43.58N 112.31W
07/03/2009  M58.00 MPH       BONNEVILLE         ID   MESONET

&&

PANGEL
Special weather statement, Jul 3, 4:48 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
448 PM MDT FRI JUL 3 2009

IDZ019>023-040015-
JEFFERSON ID-CARIBOU ID-FREMONT ID-BONNEVILLE ID-BINGHAM ID-POWER
ID-BANNOCK ID-MADISON ID-
448 PM MDT FRI JUL 3 2009

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN FREMONT COUNTY IN EASTERN IDAHO
  WESTERN MADISON COUNTY IN SOUTHEAST IDAHO
  NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
  NORTHEASTERN POWER COUNTY IN SOUTHEAST IDAHO
  BINGHAM COUNTY IN SOUTHEAST IDAHO
  WESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  NORTHWESTERN CARIBOU COUNTY IN SOUTHEAST IDAHO
  SOUTHEASTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO

UNTIL 615 PM MDT

AT 444 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PLANO TO IDAHO FALLS
TO 5 MILES NORTH OF ABERDEEN..AND MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH VERY HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   REXBURG... LORENZO...RIGBY...SHELLEY AND UCON...
   ABERDEEN AND ROSE...
   AMMON...BLACKFOOT...FIRTH AND IONA...
   ARCHER AND GOSHEN...
   GIBSON...
   POCATELLO...CHUBBUCK

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4342 11141 4299 11167 4248 11252 4309 11302
      4359 11218 4401 11192
TIME...MOT...LOC 2246Z 328DEG 17KT 4382 11188 4347 11208
          4302 11284

HUSTON

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 6:03 PM MDTSevere Thunderstorm WarningPIHLincoln27 min
Jul 2, 6:42 PM MDTSpecial Weather StatementPIHPower48 min
Jul 2, 7:05 PM MDTSpecial Weather StatementPIHBingham55 min
Jul 2, 7:14 PM MDTSpecial Weather StatementPIHMinidoka46 min
Jul 2, 8:02 PM MDTSpecial Weather StatementPIHBingham, Power58 min
Jul 2, 9:00 PM MDTSpecial Weather StatementPIHBannock, Power60 min
Jul 2, 9:55 PM MDTSpecial Weather StatementPIHBannock, Bonneville, Caribou65 min
Jul 3, 1:54 PM MDTSpecial Weather StatementPIHButte51 min
Jul 3, 2:08 PM MDTFlash Flood WarningPIHBlaine3 hr
Jul 3, 2:37 PM MDTSpecial Weather StatementPIHButte53 min
Jul 3, 2:47 PM MDTSevere Thunderstorm WarningPIHButte41 min
Jul 3, 3:40 PM MDTSpecial Weather StatementPIHBingham, Jefferson65 min
Jul 3, 4:07 PM MDTSevere Thunderstorm WarningPIHBonneville, Jefferson53 min
Jul 3, 4:48 PM MDTSpecial Weather StatementPIHBannock, Bingham, Bonneville87 min
Jul 3, 5:45 PM MDTSevere Thunderstorm WarningPIHBingham, Bonneville, Caribou26 min
Jul 3, 5:58 PM MDTSpecial Weather StatementPIHOneida62 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.